Alert archive / New Hampshire / Tornado Warnings in 2006
Tornado Warning 1, NWS Gray, ME
NWS Gray, ME issued this tornado warning at Jul 11, 2006, 12:21 PM EDT for Rockingham County, New Hampshire. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2006, 12:21 PM EDT (16:21 UTC)
- Expired
- Jul 11, 2006, 1:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Rockingham County, NH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 12:23 PM EDT | HAIL 1.25 | Hampton, NH | 3 REPORTS OF HALF DOLLAR SIZED HAIL |
| Jul 11, 12:23 PM EDT | HAIL 1.75 | Exeter, NH | |
| Jul 11, 12:24 PM EDT | HAIL 0.88 | North Hampton, NH | |
| Jul 11, 12:50 PM EDT | HAIL 1.75 | Hampton, NH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 12:16 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 4.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KGYX 111621 TORGYX NHC015-111700- /O.NEW.KGYX.TO.W.0001.060711T1621Z-060711T1700Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GRAY ME 1221 PM EDT TUE JUL 11 2006 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * TORNADO WARNING FOR... EASTERN ROCKINGHAM COUNTY IN SOUTHERN NEW HAMPSHIRE... * UNTIL 100 PM EDT * AT 1217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR EXETER... MOVING EAST AT 25 MPH. * THE TORNADO WILL BE NEAR... HAMPTON BY 1230 PM EDT... GREENLAND BY 1235 PM EDT... RYE BY 1240 PM EDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4304 7112 4287 7104 4292 7076 4308 7078 $$ TFH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this tornado warning went out at Jul 11, 9:49 AM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 11, 9:49 AM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 949 AM EDT TUE JUL 11 2006 .SHORT TERM /REST OF TODAY/...WILL ISSUE AN UPDATE TO TWEAK FCST A BIT. NO MAJOR CHGS ANTICIPATED. SHORTWAVE MVG THROUGH SRN NH AND SW MAINE CURRENTLY. THIS IS ASSOCIATED WITH A VIGOROUS BUT NON SEVERE LINE OF THUNDERSTORMS. THIS LINE WILL CONTINUE TO MOVE E AND SHOULD BE EAST OF THE FA BY EARLY AFTN. FROM THE REPORTS WE HAVE GOTTEN RAINFALL RANGES FROM 1/2 TO 1 INCH IN ABOUT 30 MINUTES. && .PREV DISCUSSION... /ISSUED 243 AM EDT TUE JUL 11 2006/ SHORT TERM /TODAY THROUGH TONIGHT/... AN IMPRESSIVE UPPER LEVEL TROUGH OF LOW PRESSURE WITH AN AREA OF CONVECTION ALREADY ASSOCIATED WITH THIS FEATURE IS MOVING INTO EASTERN NEW YORK STATE AT THIS TIME. BY LATE THIS MORNING DIURNAL HEATING WILL FURTHER ENHANCE THE AMOUNT AND INTENSITY OF CONVECTION ASSOCIATED WITH THIS FEATURE. SOME STRONG CONVECTION WITH TROPICAL HEAVY DOWNPOURS...GUSTY WINDS AND SMALL HAIL WILL BE MENTIONED IN ALL ZONES TODAY AS THIS FEATURE SLOWLY DRIFTS ACROSS THE FORECAST AREA AND FINALLY MOVES EAST OF THE AREA BY LATER TONIGHT. GFS SOLUTION SEEMS REASONABLE. HIGH DEWPOINTS WILL ALSO POOL INTO THE AREA TODAY WITH SOME POSSIBLY REACHING 70F SO HAZY CONDITIONS WILL ALSO BE MENTIONED. CLOUD COVER TODAY WILL LIMIT MAX TEMPS INTO THE LOWER TO MID 80S OVER MOST SPOTS EXCEPT COOLER ALONG THE IMMEDIATE COAST. TEMPS TONIGHT WILL STAY MILD AS NO COOL OR DRIER AIR MASS IN SIGHT. MAY BE ISSUING A SPECIAL WEATHER STATEMENT FOR POTENTIAL OF STRONG THUNDERSTORMS WHICH MAY BEGIN DEVELOPING BY LATE THIS MORNING AND THROUGH THE AFTERNOON OVER THE ENTIRE FORECAST AREA. LONG TERM /WEDNESDAY THROUGH MONDAY/... CLOUDS INCREASE WEDNESDAY AS LOW PRESSURE MOVES EAST AND CUTS ACROSS SOUTHERN AREAS. SHOWERS AND THUNDERSTORMS ARE LIKELY IN THOSE AREAS AND JUST A SLIGHT CHANCE FOR THE MOUNTAINS. THAT LOW EJECTS OUT TO SEA ON THURSDAY AND HIGH PRESSURE TAKES OVER THROUGH THE WEEKEND. THE AIR WILL REMAIN STICKY OVER THE REGION THROUGH THE PERIOD WITH DAYTIME TEMPERATURES IN THE 80S AND DEWPOINTS MAINLY IN THE 60S. ALSO LOOK FOR AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY AS MINOR IMPULSES MOVE THROUGH. A WEAK FRONT DROPS DOWN FROM CANADA ON MONDAY AND WILL TRY TO BRING IN MORE ORGANIZED SHOWERS. AVIATION... VFR CONDITIONS IN HAZE BUT SCATTERED THUNDERSTORMS WILL OCCASIONALLY LOWER CONDITIONS BRIEFLY TO MVFR CONDITIONS INTO TONIGHT. MARINE... A LIGHT SOUTH TO SOUTHWEST FLOW WILL CONTINUE THROUGH TONIGHT. SEAS TO REMAIN IN THE 2-4 FT RANGE THROUGH TONIGHT. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 11, 5:57 AM EDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 557 AM EDT TUE JUL 11 2006 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-121000- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 557 AM EDT TUE JUL 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE... CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT A PERSISTENT AREA OF THUNDERSTORMS HELD TOGETHER AS THEY MOVED THROUGH NEW YORK STATE OVERNIGHT...AND VERMONT AROUND DAYBREAK. THESE WILL BE MOVING THROUGH OUR AREA TODAY. SOME COULD PRODUCE STRONG GUSTY WINDS...HAIL AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOW PRESSURE MOVING ACROSS SOUTHERN PORTIONS WILL BRING RAIN TO THOSE AREAS LATE WEDNESDAY. THERE WILL ALSO BE SOME SCATTERED THUNDERSTORMS OVER THE REST OF THE REGION. THE REST OF THE WEEK LOOKS HAZY...WARM AND HUMID WITH AREAS OF AFTERNOON AND EVENING THUNDERSTORMS AND PATCHY NIGHTTIME FOG. .SPOTTER INFORMATION STATEMENT... PLEASE BE READY TO ASSIST IN SOLICITING THUNDERSTORM RELATED DAMAGE REPORTS TODAY.
In the hours before
Special weather statement, Jul 11, 7:39 AM EDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 739 AM EDT TUE JUL 11 2006 NHZ007>009-111230- BELKNAP-MERRIMACK-SULLIVAN- 739 AM EDT TUE JUL 11 2006 ...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...SULLIVAN COUNTY AND MERRIMACK COUNTY THROUGH 830 AM EDT... AT 739 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 13 MILES SOUTHWEST OF NEWBURY...OR ABOUT 12 MILES NORTHEAST OF BELLOWS FALLS...MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SUTTON... NEWBURY...BRADFORD...WILMOT...WARNER...CONTOOCOOK...ANDOVER... WEBSTER...SALISBURY AND HILL THROUGH 830 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH ARE POSSIBLE. MARINE
Local storm report, Jul 11, 11:52 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1152 AM EDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM HAIL AUBURN 43.00N 71.35W
07/11/2006 M0.88 INCH ROCKINGHAM NH PUBLIC
1128 AM HAIL CHESTER 42.96N 71.26W
07/11/2006 M0.88 INCH ROCKINGHAM NH PUBLIC
1132 AM HAIL SANDOWN 42.93N 71.19W
07/11/2006 M0.75 INCH ROCKINGHAM NH PUBLIC
&&
TOMHLocal storm report, Jul 11, 12:18 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1218 PM EDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 AM HAIL RAYMOND 43.04N 71.18W
07/11/2006 M0.88 INCH ROCKINGHAM NH PUBLIC
1143 AM HAIL FREMONT 42.99N 71.14W
07/11/2006 M0.75 INCH ROCKINGHAM NH PUBLIC
1148 AM HAIL FREMONT 42.99N 71.14W
07/11/2006 M0.88 INCH ROCKINGHAM NH PUBLIC
1152 AM HAIL KINGSTON 42.94N 71.05W
07/11/2006 M1.00 INCH ROCKINGHAM NH PUBLIC
1151 AM HAIL FREMONT 42.99N 71.14W
07/11/2006 M0.25 INCH ROCKINGHAM NH PUBLIC
&&
WHEELERThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 11:35 AM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 40 min |
| Jul 11, 12:07 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 38 min |
| Jul 11, 2:27 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 63 min |
| Jul 11, 5:11 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 64 min |
Nearby
Tornado Warnings in New Hampshire, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.